Advanced Search
Article Contents
Article Contents

On a parabolic-hyperbolic filter for multicolor image noise reduction

Abstract Related Papers Cited by
  • We propose a novel PDE-based anisotropic filter for noise reduction in multicolor images. It is a generalization of Nitzberg & Shiota's (1992) model being a hyperbolic relaxation of the well-known parabolic Perona & Malik's filter (1990). First, we consider a `spatial' mollifier-type regularization of our PDE system and exploit the maximal $L^{2}$-regularity theory for non-autonomous forms to prove a well-posedness result both in weak and strong settings. Again, using the maximal $L^{2}$-regularity theory and Schauder's fixed point theorem, respective solutions for the original quasilinear problem are obtained and the uniqueness of solutions with a bounded gradient is proved. Finally, the long-time behavior of our model is studied.
    Mathematics Subject Classification: Primary: 35G61, 35M33, 65J15; Secondary: 35B30, 35D30, 35D35.


    \begin{equation} \\ \end{equation}
  • [1]

    L. Alvarez, F. Guichard, P.-L. Lions and J.-M. Morel, Axioms and fundamental equations of image processing, Archive for Rational Mechanics and Analysis, 123 (1993), 199-257.doi: 10.1007/BF00375127.


    H. Amann, Compact embeddings of vector-valued Sobolev and Besov spaces, Glasnik Matematički, 35 (2000), 161-177.


    H. Amann, Non-local quasi-linear parabolic equations, Russian Mathematical Surveys, 60 (2005), 1021-1033.doi: 10.1070/RM2005v060n06ABEH004279.


    H. Amann, Time-delayed Perona-Malik type problems, Acta Mathematica Universitatis Comenianae, 76 (2007), 15-38.


    F. Andreu, C. Ballester, V. Caselles and J. M. Mazón, Minimizing total variational flow, Differential and Integral Equations, 14 (2001), 321-360.


    F. Andreu, C. Ballester, V. Caselles and J. M. Mazón, Some qualitative properties for the total variation flow, Journal of Functional Analysis, 188 (2002), 516-547.doi: 10.1006/jfan.2001.3829.


    W. Arendt and R. Chill, Global existence for quasilinear diffusion equations in isotropic nondivergence form, Annali della Scuola Normale Superiore di Pisa (5), 9 (2010), 523-539.


    V. Barbu, Nonlinear Differential Equations Of Monotone Types in Banach Spaces, Springer Monographs in Mathematics, Springer Science & Business Media, New York Dordrecht Heidelberg London, 2010.doi: 10.1007/978-1-4419-5542-5.


    A. Belahmidi, Équations Aux Dérivées Partielles Appliquées à la Restauration et à L'agrandissement des Images, PhD thesis, Université de Paris-Dauphine, Paris, 2003,


    A. Belahmidi and A. Chambolle, Time-delay regularization of anisotropic diffusion and image processing, ESAIM: Mathematical Modelling and Numerical Analysis, 39 (2005), 231-251.doi: 10.1051/m2an:2005010.


    A. Belleni-Morante and A. C. McBride, Applied Nonlinear Semigroups: An Introduction, Wiley Series in Mathematical Methods in Practice, John Wiley & Sons, Chichester, 1998.


    G. Bellettini, V. Caselles and M. Novaga, The total variation flow in $\mathbbR^N$, Journal of Differential Equations, 184 (2002), 475-525.doi: 10.1006/jdeq.2001.4150.


    M. Burger, A. C. G. Menucci, S. Osher and M. Rumpf (eds.), Level Set and PDE Based Reconstruction Methods in Imaging, vol. 2090 of Lecture Notes in Mathematics, Springer International Publishing, Switzerland, 1992.


    J. Canny, Finding Edges and Lines in Images, Technical Report 720, Artificial Intelligence Laboratory, Massachusetts Institute of Technology, Boston, MA, 1983.


    G. R. Cattaneo, Sur une forme de l'équation de la chaleur éliminant le paradoxe d'une propagation instantanée, Comptes Rendus de l'Académie des Sciences, 247 (1958), 431-433.


    F. Catté, P.-L. Lions, J.-M. Morel and T. Coll, Image selective smoothing and edge detection by nonlinear diffusion, SIAM Journal on Numerical Analysis, 29 (1992), 182-193.doi: 10.1137/0729012.


    G. H. Cottet and M. El Ayyadi, A Volterra type model for image processing, IEEE Transactions on Image Processing, 7 (1998), 292-303.doi: 10.1109/83.661179.


    R. Dautray and J.-L. Lions, Evolution Problems, vol. 5 of Mathematical Analysis and Numerical Methods for Science and Technology, Springer-Verlag, Berlin, 1992.doi: 10.1007/978-3-642-58090-1.


    D. Dier, Non-autonomous maximal regularity for forms of bounded variation, Journal of Mathematical Analysis and Applications, 425 (2015), 33-54.doi: 10.1016/j.jmaa.2014.12.006.


    M. E. Gurtin and A. C. Pipkin, A general theory of heat conduction with finite wave speeds, Archive for Rational Mechanics and Analysis, 31 (1968), 113-126.doi: 10.1007/BF00281373.


    A. Handlovičová, K. Mikula and F. Sgallari, Variational numerical methods for solving nonlinear diffusion equations arising in image processing, Journal of Visual Communication and Image Representation, 13 (2002), 217-237.


    M. Hieber and M. Murata, The $L^p$-approach to the fluid-rigid body interaction problem for compressible fluids, Evolution Equations and Control Theory, 4 (2015), 69-87.doi: 10.3934/eect.2015.4.69.


    M. Hochbruck, T. Jahnke and R. Schnaubelt, Convergence of an ADI splitting for Maxwell's equations, Numerische Mathematik, 129 (2015), 535-561.doi: 10.1007/s00211-014-0642-0.


    S. L. Keeling and R. Stollberger, Nonlinear anisotropic diffusion filtering for multiscale edge enhancement, Inverse Problems, 18 (2002), 175-190.doi: 10.1088/0266-5611/18/1/312.


    D. Marr and E. Hildreth, Theory of edge detection, Proceedings of the Royal Society B, 207 (1980), 187-217.doi: 10.1098/rspb.1980.0020.


    S. A. Morris, The Schauder-Tychonoff fixed point theorem and applications, Matematický Časopis, 25 (1975), 165-172.


    M. Nitzberg and T. Shiota, Nonlinear image filtering with edge and corner enhancement, IEEE Transactions on Pattern Analysis and Machine Intelligence, 14 (1992), 826-833.doi: 10.1109/34.149593.


    T. Ohkubo, Regularity of solutions to hyperbolic mixed problems with uniformly characteristic boundary, Hokkaido Mathematical Journal, 10 (1981), 93-123.doi: 10.14492/hokmj/1381758116.


    P. Perona and J. Malik, Scale space and edge detection using anisotropic diffusion, IEEE Trans. Pattern Anal. Machine Intell., 12 (1990), 629-630.doi: 10.1109/34.56205.


    J. Prüss, Maximal regularity of linear vector-valued parabolic Volterra equations, Journal of Integral Equations and Applications, 3 (1991), 63-83.doi: 10.1216/jiea/1181075601.


    J. Prüss, Evolutionary Integral Equations and Applications, vol. 87 of Monographs in Mathematics, Birkhäuser Verlag, Basel, 1993.doi: 10.1007/978-3-0348-8570-6.


    L. I. Rudin, S. Osher and E. Fatemi, Nonlinear total variation based noise removal algorithms, Physica D: Nonlinear Phenomena, 60 (1992), 259-268.doi: 10.1016/0167-2789(92)90242-F.


    G. Savaré, Regularity results for elliptic equations in Lipschitz domains, Journal of Functional Analysis, 152 (1998), 176-201.doi: 10.1006/jfan.1997.3158.


    D. W. ScottMultivariate Density Estimation: Theory, Practice, and Visualization, 2nd edition,


    P. Secchi, Well-posedness of characteristic symmetric hyperbolic systems, Archive for Rational Mechanics and Analysis, 134 (1996), 155-197.doi: 10.1007/BF00379552.


    K. Takezawa, Introduction to Nonparametric Regression, Wiley Series in Probability and Mathematical Statistics, John Wiley & Sons, Inc., Hoboken, New Jersey, 2006.


    J. Weickert, Anisotropic Diffusion in Image Processing, B. G. Teubner, Stuttgart, 1998.


    A. P. Witkin, Scale-space filtering, Readings in Computer Vision: Issues, Problem, Principles, and Paradigms, (1987), 329-332.doi: 10.1016/B978-0-08-051581-6.50036-2.


    R. Zacher, Maximal regularity of type $L_p$ for abstract parabolic Volterra equations, Journal of Evolution Equations, 5 (2005), 79-103.doi: 10.1007/s00028-004-0161-z.

  • 加载中

Article Metrics

HTML views() PDF downloads(212) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint